MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 16/265, TAPER 12/14; WAGNER SL REVISION STEM LATERAL

ZIMMER GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 16/265, TAPER 12/14; WAGNER SL REVISION STEM LATERAL
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cocr head 28mm +7; catalog#: unknown; lot#: unknown.Luque wires; catalog#: unknown; lot#: unknown.Therapy date: unknown.The manufacturer received other source documents for review.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and is experiencing elevated metal ion levels.Also, the patient is experiencing recurrent falls, progressive cognitive decline with hallucinations.It is unknown if a revision surgery has taken place.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that a female patient underwent a right tha in 2000.In 2013 the patient fell resulting in a periprosthetic fracture of her right femur and underwent revision of her right tha on (b)(6) 2013 receiving a size 16 by 265 mm wagner revision stem.Subsequently, in 2014 the patient is experiencing elevated metal ions (cobalt levels in urine (2.4mcg/l)).Also, the patient is experiencing recurrent falls, progressive cognitive decline with hallucinations.No revision reported.Review of received data: no medical data relevant to the case has been received.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check could not be performed due to missing product identification.- dhr review: review of the device history records could not be reviewed due to missing lot number.Conclusion: it was reported that a female patient underwent a right tha in 2000.In 2013 the patient fell resulting in a periprosthetic fracture of her right femur and underwent revision of her right tha on (b)(6) 2013 receiving a size 16 by 265 mm wagner revision stem.Subsequently, in 2014 the patient is experiencing elevated metal ions (cobalt levels in urine (2.4mcg/l)).Also, the patient is experiencing recurrent falls, progressive cognitive decline with hallucinations.No revision reported.Based on missing medical records to attest the reported event the complaint cannot be confirmed.Due to significant lack of information a detailed investigation could not be performed, nevertheless based on the given information there is no indication of a nonconformance or complaint out of box (coob).Further, based on the significant lack of information and the unavailability of the product(s), we were neither able to confirm nor to identify a specific root cause for the reported issue.
 
Event or Problem Description
Investigation results are available now.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 16/265, TAPER 12/14
Common Device Name
WAGNER SL REVISION STEM LATERAL
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9848069
Report Number0009613350-2020-00138
Device Sequence Number2896097
Product Code LZO
UDI-Device Identifier00889024485211
UDI-Public00889024485211
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number01.00102.616
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;